Vaping Side Effects?

Discussion in 'Health, Safety and Vaping' started by Jamie Wayman, Sep 4, 2009.

Thread Status:
Not open for further replies.
  1. Jamie Wayman

    Jamie Wayman Full Member

    Hey guys, I got my e-cig on Monday afternoon. Started trying it out that evening. I used it on Tuesday. Tuesday night, I started feeling very very sick, like I had the flu or something. Tuesday night and all Wednesday and most of today I have been vomiting and having diaherea. Is this a side effect from using e-cigs?

    I have cut my own juice from 36mg into 12mg with a 50/50 mix of vg and pg. I went by the calculator that has been posted on here many times. I followed the directions veyr carefully except I added a lil more flavoring for the cut.

    So am I having issues with vaping? or could I have been food poisned? or just bad luck and gotten the flu?
     
  2. C6Silver

    C6Silver Senior Member

    What you describe is certainly NOT a common side effect. If it were, you would see far less people on these sites excited about vaping. Of course no one can know for sure what is happening with you, however, I'd guess that it was simply coincidental bad timing with a bug you would have gotten anyway. Wait until you are healthy and try again. Obviously if have issues once again I'd look towards possible containments in your e-juice. However, again the most likely reason is an unrelated bug.

    Hope you feel better.
     
  3. TheUltimateG

    TheUltimateG Senior Member

    I would read through the forums further. a small portion of people have an allergic reaction to PG. I am not saying that this is the case for you and I cannot be sure what the side effects are for someone whom is allergic to PG. I would imagine you would know if you were as most mouthwashes, shampoos, ect... contain PG

    Are you allergic to anything (milk, fruits, vegetables, dogs, cats, ect...)?

    Once you feel better try again. If you find the same reaction occurs you may want to try a non-PG based liquid to determine if PG is the cause of your problem. vtvapor.com sells non-PG based liquids, but for testing purposes you could mix up a small batch of VG and flavoring to see.

    I did and still do experience diarrhea from vaping, and it is a known side effect for some, but the vomiting and flu like symptoms are not.

    Here is a link to a detailed thread with over 600 posts from members discussing side effects, have a good read: http://www.e-cigarette-forum.com/fo...3305-list-common-symptoms-when-e-smoking.html

    Hope all this info helps and keep us updated on your progress.
     
  4. Jamie Wayman

    Jamie Wayman Full Member

    Thanks you two for replying already. I am alergic to cats but nothing else. Oh, bees too but I don't see how that would have any relation to pg. With the diarehea, do you get the stomach pains asociated with it or is it just soft stool? I know this is kinda sounding gross and you don't have to reply, but it is a serious concern I am having. I don't wanna feel like this just to use something else for a bad habbit I have lol... If anyone else has other side efffects, let me know. I will also look into that thread you posted. And thanks again guys ;)
     
  5. kcr

    kcr Super Member

    The only time I ever had the symptoms you describe I was in (or had just returned from) a foreign country. Have you been on vacation?

    Read the thread linked above. Pretty much every twinge has been reported in there.

    I do not recall anyone having diarrhea and vomiting, but I could be wrong.

    It does sound like a stomach virus to me, or food poisoning.

    Hope you feel better soon!
     
  6. Jamie Wayman

    Jamie Wayman Full Member

    Nope, not gone out of the country. reading the thread now. It seems alot of ppl have issues with the pg. When you buy unflavored juice is it cut with something? I got my 36 mg tasteless from Dawn @ ecigsmokestore and i got a 24 mg that was still sealed from RMV. Would they have automatically be cut with pg?
     
  7. kcr

    kcr Super Member

    As far as I know, *all* liquid is pg by default unless it specifically says it is glycerin.

    I think Vermont Vapor is all glycerin--you might check them out and see if you react to theirs.

    I am just hoping you feel better tomorrow and it was just something you ate and your body has gotten rid of it.
     
  8. Moonflame

    Moonflame Ultra Member

    I felt that achy flu like feeling and had diarrhea (with the cramps and everything) the first couple of days and found that it is common when your body is withdrawing from all of the chemicals you were taking in when smoking. Check out one of the quit smoking forums and see if people are having some of those symptoms just from stopping the cigs. I also started using between 25 and 50% VG with the PG. Some people who have a reaction to PG don't need to cut it out completely, just partially. Hope you start feeling better soon!
     
  9. Blooper

    Blooper Super Member

    Also a side effect that occurs in 99.9% of all vapors:: Anger, confusion and general mental distress caused by the FDA and big Pharma.
     
  10. jj2

    jj2 ECF Guru

    Supporting member
    Blooper is right about his diagnosis.;-)
    As for your symptoms, I'd send someone to the store and to buy some VG and distilled water and use that until whatever is gone. Then try the other again.
     
  11. four2109

    four2109 Ultra Member

    It could also be the VG causing some of your problems. Everyone is quick to blame PG, but since you started with a mixture you don't know. Might be worth cutting a small amount with PG only and trying that since your niquid already had PG in it.
     
  12. NotsobSox09

    NotsobSox09 Supplier - Unregistered

    Heard a few stories with similar effects, have not experienced any myself
     
  13. TheUltimateG

    TheUltimateG Senior Member

    He is correct. hard saying if your having an allergic reaction to PG or VG when you are vaping a mixture.

    What is the exact brand of VG you used? Not all glycerin is VG, some is derived from animal fats which happens to be cheaper to produce and some members have reported reactions to that kind of glycerin.

    It will take some time to sort out if your are allergic to an ingredient in your liquid if that is what you are experiencing. i wouldn't go out and spend a ton of money on different liquids trying to figure it out. Simply make a few small batches of straight VG as directed above and try that out first. Also insure you are using a true Vegetable Glycerin USP grade 99% pure product.

    Hope you sort it out, keep us updated.
     
  14. TheUltimateG

    TheUltimateG Senior Member

    Now that is funny and oh so true.
     
  15. nubee

    nubee Ultra Member

    I had a very similar, flu like 'reaction' to some camel flavored ejuice I tried a few weeks back - months after I started vaping.

    I stopped using it immediately and felt a bit better but my money is still on having a touch of the real flu than the ejuice - my boys started school just around that time and there was a touch of something going around the office. Plus, I vaped with some marb and hilton I already had during this time too without any further problems.

    There are possible allergic reactions to PC/VG and a 'bad' batch of ejuice can happen - it is food stuff.

    I suggest you get/try another brand and flavor of ejuice. I've not had any problems since that one situation with just that one sample flavor.
     
  16. Jamie Wayman

    Jamie Wayman Full Member

    Hey guys, thanks again for so many responses. I got the juice that I am using from Dawn @ E Cig Smoke Store. I got some also from RMV but I didn't us that to mix anything that I had been using yet. It is 36 mg unflavored. The VG and PG she sent me is "Pharmacy" grade. How can I just use VG if it is too thick and gunks up the atty? I was told that you can't just use it by itself. So what do I do? I'm lost. I feeel like I may have wasted 150.00 on something I can't use without being sick. I am feeing a little better, so may try again today. Will make up another batch with just VG if you guys say I can do that. Thanks so much for all your help. You guys are awesome!!!
     
  17. TheUltimateG

    TheUltimateG Senior Member

    I do believe you can thin your VG with "distilled" water. Someone else please chime in on this and help her out with a ratio of VG to water please. I have never used distilled water in my mixes so can't say for sure what ratio to use.

    Also keep in mind Jamie that flavorings are usually PG based.
     
  18. TheUltimateG

    TheUltimateG Senior Member

  19. RIMP

    RIMP Vaping Master

    You can also thin vg with pure grain alcohol, either use everclear or a vodka with high alcohol content:)



    RIMP:evil:
     
  20. TheUltimateG

    TheUltimateG Senior Member

    No word for a few days. How things going Jamie?
     
Thread Status:
Not open for further replies.

Share This Page